Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 99, NWS Atlanta, GA

April 8, 2025Taliaferro County, Wilkes County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 8, 2025, 12:09 AM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2025, 12:09 AM EDT (04:09 UTC)
Expired
Apr 8, 2025, 11:37 PM EDT
In force
23 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Taliaferro County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Washington (WTNG1). The gauge peaked at 20.11 ft at Apr 8, 2025, 10:00 AM EDT.

actionminormoderate102004/0804/0904/10
Action stage
16 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02193500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

139 
WGUS42 KFFC 080409
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1209 AM EDT Tue Apr 8 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Little River near Washington affecting Wilkes and Taliaferro 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC265-317-081615-
/O.NEW.KFFC.FL.W.0099.250408T0409Z-000000T0000Z/
/WTNG1.1.ER.250408T0227Z.250408T0300Z.000000T0000Z.NO/
1209 AM EDT Tue Apr 8 2025

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little River near Washington.

* WHEN...From early this morning until further notice.

* IMPACTS...At 19 feet, Flood stage is reached. Minor flooding 
  occurs in the woodlands and fields along the river upstream and 
  downstream from the gage at Lundberg Road.

* ADDITIONAL DETAILS...
  - At 11:00 PM EDT Monday the stage was 19.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:00 PM EDT Monday was 19.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 19 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
      3361 8258 3358 8272


$$
3 follow-up statements
267 
WGUS82 KFFC 080940
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
540 AM EDT Tue Apr 8 2025

...The Flood Warning continues for the following rivers in Georgia...

  Little River near Washington affecting Wilkes and Taliaferro 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC265-317-082145-
/O.CON.KFFC.FL.W.0099.000000T0000Z-000000T0000Z/
/WTNG1.1.ER.250408T0227Z.250408T0900Z.000000T0000Z.NO/
540 AM EDT Tue Apr 8 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little River near Washington.

* WHEN...Until further notice.

* IMPACTS...At 19 feet, Flood stage is reached. Minor flooding 
  occurs in the woodlands and fields along the river upstream and 
  downstream from the gage at Lundberg Road.

* ADDITIONAL DETAILS...
  - At 5:00 AM EDT Tuesday the stage was 19.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:00 AM EDT Tuesday was 19.9 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 19 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
      3361 8258 3358 8272


$$
360 
WGUS82 KFFC 081850
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
250 PM EDT Tue Apr 8 2025

...The Flood Warning continues for the following rivers in Georgia...

  Little River near Washington affecting Wilkes and Taliaferro 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&

GAC265-317-090700-
/O.CON.KFFC.FL.W.0099.000000T0000Z-000000T0000Z/
/WTNG1.1.ER.250408T0227Z.250408T1445Z.000000T0000Z.NO/
250 PM EDT Tue Apr 8 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little River near Washington.

* WHEN...Until further notice.

* IMPACTS...At 19.0 feet, Flood stage is reached. Minor flooding 
  occurs in the woodlands and fields along the river upstream and 
  downstream from the gage at Lundberg Road.

* ADDITIONAL DETAILS...
  - At 2:00 PM EDT Tuesday the stage was 20.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:00 PM EDT Tuesday was 20.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 19.0 feet.
  - Flood History...This crest compares to a previous crest of
    20.4 feet on 03/06/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
      3361 8258 3358 8272


$$
917 
WGUS82 KFFC 090337
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1137 PM EDT Tue Apr 8 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Little River near Washington affecting Wilkes and Taliaferro 
  Counties.

GAC265-317-090445-
/O.CAN.KFFC.FL.W.0099.000000T0000Z-250409T0337Z/
/WTNG1.1.ER.250408T0227Z.250408T1445Z.250409T0209Z.NO/
1137 PM EDT Tue Apr 8 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Little River near Washington.

* ADDITIONAL DETAILS...
  - At 11:00 PM EDT Tuesday the stage was 18.9 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
      3361 8258 3358 8272


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 8:10 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 7, 8:10 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
810 PM EDT Mon Apr 7 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 256 PM EDT Mon Apr 7 2025

Severe Weather & Rainfall Today:

A deep fetch of moisture from the Gulf will continue to stream
northwards, resulting in widespread rainfall this afternoon and
evening. Severe weather remains possible for parts of east central
Georgia where a Tornado Watch is in place through 6 PM today.
Within the area covered by the watch SPC Mesoscale Analysis
suggest MUCAPE between 250 and 1000 J/kg, effective shear near 50
kt and 0-1 km helicity between 100 and 200 m2/s2. These factors
suggest a continued low risk for brief tornadoes with any more
vigorous convective cells. Forecaster confidence in the potential
for additional tornado warnings in the area through this evening
is moderate (40%). A Flood Watch is also out for a portion of
Georgia through 8 PM this evening. Storm total rainfall so far has
ranged from 4 to 6 inches near Columbus, to a broad swath of 2 to
3 inches along and north of Interstate 20. Amounts have be
lighter in east central Georgia (0.75 to 1.5 inches). Additional
rainfall will be possible in north and central Georgia through 11
PM this evening. The highest additional rain totals are expected
with thunderstorm activity in east central Georgia. This would be
over the areas that have seen the least rainfall so far, and it is
where additional rainfall can be handled with minimal risk for
additional flooding. For areas from Columbus to Atlanta (where
the heaviest rain has occurred thus far), additional rainfall
totals should be 0.40 inches or less. This should limit the flood
threat. Due to these factors our confidence in additional
flooding is low. That said, rain is still falling on saturated
ground, and we will be continuing the Flood Watch through 8 PM out
of an abundance of caution.

Frost Concerns Tonight & Tuesday Morning:

Northwest winds will bring CAA to the region tonight and this will
combine with clearing skies to produce colder overnight low
temperatures. In the mountains of far northeast Georgia sheltered
areas may briefly fall into the 32 to 36 degree range between 5
AM and 9 AM. This could lead to patchy frost formation. Due to
the limited coverage of these conditions we elected not to issue a
Frost Advisory (10% chance of issuance on later shifts). The
counties potentially impacted by these conditions include Fannin,
Union and Towns.

Widespread Frost & Freeze Conditions Tuesday Night:

A surface high will build into the Tennessee Valley Tuesday and
Tuesday night. Ahead of this feature, northwest winds will usher
a colder and drier airmass into Georgia. This could set the stage
for freezing or near freezing temperatures in the northern part of
the state Tuesday night and Wednesday morning. A Freeze Watch has
been issued to highlight where sub freezing temperatures are most
likely (30 to 70% chance) along and north of Interstate 85. South
of the watch area (including in the Atlanta Metro) conditions may
favor frost formation Tuesday night. The caveat in the forecast
right now is the winds, which may remain in the 2 to 7 mph range
Tuesday night. This could limit the radiational cooling potential
and hinder temperature declines. Anyone with outdoor vegetation
that is sensitive to cold temperatures should monitor the forecast
closely.

&&

.LONG TERM...
(Thursday through next Sunday)
Issued at 256 PM EDT Mon Apr 7 2025

The outlook for hazardous weather looks fairly limited during
this period. Weak southerly flow should return to the region
Wednesday night, limiting the potential for sub-freezing
temperatures Thursday morning. Then the next upper level trough
and associated cold front will move through the region between
Thursday afternoon and Friday. The passage of this system will
bring with it a chance for rainfall and isolated thunderstorms. An
isolated strong storm can't be ruled out Thursday night or Friday.
However projections from the EPS and GEFS suggest limited
moisture return and instability for storm to work with, and this
should hinder the severe weather potential. Flooding is also
unlikely with both the GEFS and EPS means favoring less than 0.5
inches of rain.

The other noteworthy weather between Thursday and Sunday will be
the cooler temperatures. After unseasonable warmth last week,
persistent troughing over the Eastern U.S. will favor below
average temperatures through the weekend. This should lead to a
mix of high temperatures in the 60s and 70s, with the coolest
conditions occurring on Saturday (6 to 10 degrees below seasonal
averages).

&&

.AVIATION...
(00Z TAFS)
Issued at 805 PM EDT Mon Apr 7 2025

Starting to see the lower clouds begin to lift and should continue
lifting to low end VFR by 04z and then clear out by 06-08z.
Expecting gusts tomorrow beginning between 14-16z and continuing
through the afternoon and evening before tapering off after
sunset.

//ATL Confidence...00Z Update...
Medium of timing for lower clouds dissipating.
High on all other elements.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  69  43  64 / 100 100  30   0
Atlanta         60  68  45  61 /  90  80  10   0
Blairsville     54  63  36  55 /  90  50   0   0
Cartersville    56  62  40  59 /  80  50   0   0
Columbus        61  70  44  68 /  90 100  10   0
Gainesville     60  68  45  61 /  90  80  10   0
Macon           64  71  45  67 / 100 100  30   0
Rome            55  61  40  61 /  70  40   0   0
Peachtree City  58  68  42  63 /  90  90  10   0
Vidalia         69  80  50  72 /  30 100  70   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late Tuesday night through Wednesday morning
for GAZ001>009-011-012-019-020-030-031-041-042-052.

&&

SHORT TERM...Albright
LONG TERM....Albright
AVIATION...Hernandez
Hazardous weather outlook, Apr 7, 8:17 PM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
817 PM EDT Mon Apr 7 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
817 PM EDT Mon Apr 7 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Frost and freeze concerns may develop across portions of north
Georgia Tuesday night into Wednesday morning. A Freeze Watch has
been issued for areas along and north of Interstate 85.

Isolated to scattered thunderstorms will be possible across north
and central Georgia on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Apr 7, 11:57 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1157 PM EDT Mon Apr 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     Tornado          Flat Rock               32.55N 84.86W
04/06/2025                   Muscogee           GA   NWS Storm Survey

            NWS Storm Survey confirmed EF-1 tornado with
            max winds of 90 mph. Over a 2.5 mile path
            and up to 350 yards wide.

&&
Local storm report, Apr 7, 11:59 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1159 PM EDT Mon Apr 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Tornado          3 NW Huber              32.74N 83.58W
04/06/2025                   Twiggs             GA   NWS Storm Survey

            NWS Storm Survey confirmed EF-1 tornado with
            max winds of 90 mph. Over a 7 mile path and
            up to 450 yards wide.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:45 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson4 days
Apr 8, 2:37 AM EDTRiver Flood WarningFFCGordon67 hr
Apr 8, 2:39 AM EDTFreeze WarningFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 17 more31 hr
Apr 8, 2:46 AM EDTFrost AdvisoryFFCCobb, Coweta, Douglas, Fayette, Fulton, Harris and 4 more31 hr
Apr 8, 8:57 AM EDTRiver Flood WarningFFCWashington, Wilkinson20 hr
Apr 8, 10:32 AM EDTRiver Flood WarningFFCBibb, Crawford, Houston, Peach17 hr

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.